Anxiety and Depression Support
20,769 members18,437 posts

Reassurance please?!

I've been on citalopram for 5 and a half weeks now. 2 and a half at 20mg. I have also been on 10mg of propranolol since yesterday.

Even though I've had better days in between the bad days but the since last weekend it's like I've had this fog hanging over me like no matter what I do there's something in my head telling me that it's all pointless and it's not real. Then I get panicked and want to cry. Especially when I watch TV I just have this constant thought in my head!

Has anyone else experienced this. Could it be the low mood or the anxiety causing this or both? Also will this get better with the citalopram?

It's like I can't remember what it's like to have normal thoughts and I'm scared that I will stay like this xx

5 Replies
oldestnewest

It usually take 4 weeks for the tablets to get into your system. If you dont feel an improvement I'd suggest talking to your gp. The feel won't last it may be another med would work for you.

Reply

That's what I thought. But other people have said it can take 6-8 weeks to see full benefits. I have a gp appointment Ina couple of weeks

Reply

It's quite normal to feel dips in your mood during recovery. Do not panic, your mood will pick up again. If not, the dose of Citalopram can be increased further before deciding it is not working for you. It is a very good medication for depression & anxiety but people differ in their response to different medications. The assuring thing is that you had some good days. Hang on there & do not lose hope. Good luck

Reply

Thank you. Have been on citalopram before?

1 like
Reply

Yes, and many other antidepressants. It didn't give me side effects apart from dry mouth. My problem is that I improve a little on each antidepressant, then stop improvement & then deteriorate. My diagnosis is treatment resistant depression so I'm not a goos example to compare with. However, I got dips in mood while I was improving & picked up again. I hope it works for you & you feel better soon

Reply

You may also like...